Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 77, NWS Newport/Morehead City, NC

September 28, 20115 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Sep 28, 2011, 3:40 PM EDT for 5 counties in North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2011, 3:40 PM EDT (19:40 UTC)
Expired
Sep 28, 2011, 4:45 PM EDT
In force
65 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Martin County, NC, Pitt County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 3:50 PM EDTTSTM WND DMGBear Grass, NCWOODEN SWING SET BLOWN DOWN AND TRAMPOLINE DAMAGED BY THUNDERSTORM WINDS
Sep 28, 3:56 PM EDTTSTM WND DMGBlack Jack, NCTREE DOWN ON VOA SITE B RD NEAR SIS MILLS RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2853 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2853 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WUUS52 KMHX 281940
SVRMHX
NCC013-049-117-147-187-282045-
/O.NEW.KMHX.SV.W.0077.110928T1940Z-110928T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
  SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA
  WESTERN WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
  WESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM WILLIAMSTON TO FORT
  BARNWELL...OR ALONG A LINE EXTENDING FROM WILLIAMSTON TO 10 MILES
  EAST OF KINSTON...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BELGRADE...BLACK JACK...
  SHELMERDINE...GRIMESLAND...
  RIVERSIDE...FORT BARNWELL...
  HONOLULU...CALICO...
  SMITHWICK...OLD FORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3594 7667 3547 7694 3548 7698 3544 7696
      3532 7703 3521 7743 3523 7747 3526 7742
      3530 7745 3533 7743 3534 7739 3537 7744
      3594 7711 3594 7704 3586 7703 3590 7692
      3582 7688 3589 7683 3587 7675
TIME...MOT...LOC 1940Z 251DEG 14KT 3590 7704 3528 7740

$$

5
1 follow-up statement
486 
WWUS52 KMHX 282019
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT WED SEP 28 2011

NCC147-282028-
/O.CAN.KMHX.SV.W.0077.000000T0000Z-110928T2045Z/
PITT NC-
419 PM EDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE COUNTY. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3594 7667 3547 7694 3548 7698 3544 7696
      3532 7703 3527 7731 3535 7727 3536 7724
      3539 7724 3540 7720 3552 7717 3555 7713
      3555 7708 3560 7713 3589 7698 3590 7692
      3582 7688 3585 7684 3589 7683 3587 7675
TIME...MOT...LOC 2018Z 251DEG 14KT 3596 7675 3534 7712

$$

NCC013-049-117-187-282045-
/O.CON.KMHX.SV.W.0077.000000T0000Z-110928T2045Z/
MARTIN NC-WASHINGTON NC-BEAUFORT NC-CRAVEN NC-
419 PM EDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL CRAVEN...WESTERN BEAUFORT...SOUTHWESTERN WASHINGTON
AND SOUTHEASTERN MARTIN COUNTIES...

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PLYMOUTH TO 
VANCEBORO...MOVING EAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BUNYAN...RIVER ROAD...
SLATESTONE...HINSON AND PINETOWN.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3594 7667 3547 7694 3548 7698 3544 7696
      3532 7703 3527 7731 3535 7727 3536 7724
      3539 7724 3540 7720 3552 7717 3555 7713
      3555 7708 3560 7713 3589 7698 3590 7692
      3582 7688 3585 7684 3589 7683 3587 7675
TIME...MOT...LOC 2018Z 251DEG 14KT 3596 7675 3534 7712

$$

5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 12:33 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Sep 28, 12:33 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1233 PM EDT WED SEP 28 2011

.SYNOPSIS...
HIGH PRESSURE OFFSHORE WILL CONTINUE TO CIRCULATE A WARM...MOIST
AIRMASS INTO NORTH CAROLINA INTO THURSDAY. A WEAK COLD FRONT WILL
APPROACH FROM THE WEST TONIGHT THEN MOVE THROUGH THE AREA ON
THURSDAY. ANOTHER STRONGER COLD FRONT WILL APPROACH FROM THE WEST
FRIDAY THEN SWEEP OFFSHORE FRIDAY NIGHT FOLLOWED BY COOL HIGH
PRESSURE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1045 AM WEDNESDAY...CUT OFF UPPER LOW OVER NORTHERN IN WILL
WEAKEN AND MOVE SLOWLY EASTWARD DURING THE NEXT 24 HOURS.
ASSOCIATED OCCLUDED FRONT OVER THE APPALACHIAN PIEDMONT WILL DRIFT
EAST TOWARD EASTERN NC LATE TODAY. CIRCULATION AROUND UPPER LOW
CONTINUES TO PUMP WARM...MOIST AND UNSTABLE AIR INTO THE REGION.
FORCING FOR DEEP ASCENT APPEARS LACKING TODAY AND MODEL UPPER
LEVEL DIFLUENCE FORECASTS INDICATE NO APPRECIABLE DIFLUENCE ALOFT.
THE ATMOSPHERE ACROSS EASTERN NC WILL BE CHARACTERIZED BY LOW
LEVEL INSTABILITY BENEATH WEAK MID LEVEL LAPSE RATES. EXPECTING
LI'S TODAY OF -4/-6 AND ML CAPES AROUND 2000 J/KG WITH 700-500
MB LAPSE RATES ONLY AROUND 5C/KM. UPPER LEVEL SHEAR HAS INCREASED
(ABOVE 700 MB) BUT STILL IS WEAK IN THE LOW LEVELS. ANOTHER
NEGATIVE FACTOR IS THAT THE LOW LEVEL FLOW IS DIFLUENT THIS
MORNING. THUS WITH IMPEDIMENTS TO STORM INITIATION AND
ORGANIZATION APPARENT FROM THE OBSERVED AND FORECAST DATA EXPECT
ONLY MINIMAL COVERAGE OF SHOWERS AND THUNDERSTORMS DURING PEAK
HEATING...ROUGHLY ABOUT 30% COVERAGE. STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS ALTHOUGH LOCALLY HEAVY RAINS WILL OCCUR WITH
PW VALUES OF 1.5-1.75". THERE WILL BE ENOUGH INSOLATION TODAY TO
HELP BOOST TEMPERATURES TO THEIR FORECAST VALUES IN THE MIDDLE
80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
ANY LEFTOVER SHOWERS AND TSTMS SHUD BE WANING EARLY WITH DAYTIME
HEAT LOSS. HOWEVER MODELS ARE FAIRLY CONSISTENT IN ANOTHER SHORT
WAVE AND AREA OF PRECIP MOVING OFF THE SE COAST OVERNIGHT AND
GRAZING SE FCST AREA LATE. TEMPS REMAIN MILD IN THE MIXED BNDRY
LAYER/SW FLOW WITH LOWS MAINLY UPPER 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
AS OF 310 AM WEDNESDAY...ONLY MINOR CHANGES WITH THIS FORECAST
PACKAGE AS MODELS MAINTAIN DECENT AGREEMENT THROUGH THE MEDIUM AND
EXTENDED RANGE. A WEAK COLD FRONT WILL CROSS THE REGION THURSDAY
AFTERNOON...PUSHING THE SOUTHERLY QUASI-TROPICAL AIRMASS OFFSHORE.
CONTINUED SLIGHT CHANCE POPS WEST TO CHANCE EAST THURSDAY AFTERNOON
INTO THURSDAY NIGHT. PATTERN ALOFT BEGINS TO MAKE SIGNIFICANT
CHANGES THURSDAY AS WELL...WITH THE CLOSED UPPER LOW OVER THE
SOUTHERN GREAT LAKES OPENING INTO A LARGE SCALE TROUGH WHICH SLOWLY
MIGRATES EAST TOWARDS NEW ENGLAND. A SECOND AND MORE SUBSTANTIAL
COLD FRONT WILL CROSS THE REGION FROM WEST TO EAST ON FRIDAY
AFTERNOON INTO FRIDAY NIGHT. ALTHOUGH MOISTURE WILL BE
LIMITED...MAINTAINED LOW SLIGHT CHANCE POPS FRIDAY AFTERNOON THROUGH
FRIDAY NIGHT ASSOCIATED WITH MID LEVEL VORTMAX ROTATING AROUND THE
BASE OF THE STRONG UPPER TROUGH. MUCH COOLER AIR WILL USHER INTO THE
REGION BEHIND THE FRONT WITH GUSTY NORTHWEST WINDS POSSIBLE SATURDAY
AND SUNDAY AFTERNOON. THE UPPER TROUGH SWINGS THROUGH THE REGION
SATURDAY THROUGH SUNDAY. BEST MOISTURE APPEARS TO REMAIN NORTH OF
THE REGION...THUS KEPT LOW POPS. BROAD SURFACE AND UPPER RIDGE
BUILDS IN SUNDAY THROUGH EARLY NEXT WEEK. LOW LEVEL THICKNESSES ARE
PROGGED TO FALL NEAR 1350 METERS SATURDAY AND 1340 METERS SUNDAY.
SATURDAY THROUGH MONDAY IS EXPECTED TO BE DRY AND MUCH COOLER THAN
NORMAL WITH HIGHS IN THE MID TO LOWER 60S AND LOWS IN THE MID 40S
INLAND TO LOWER 50S ALONG THE COAST. TEMPS WILL MODERATE TUESDAY
WARMING BACK INTO THE LOWER 70S FOR DAYTIME HIGHS ACROSS THE REGION.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 1230 PM WEDNESDAY...STILL EXPECTING ONLY ISOLATED/WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING.
MAIN CONCERN TONIGHT IS FOG/STRATUS DEVELOPMENT AFTER 06Z. LAST
NIGHT ALL THE TAF SITES HAD LIFR/IFR CONDITIONS. THE BOUNDARY
LAYER WILL REMAIN MOIST AND SOILS ARE STILL WET BUT THE MAIN
DIFFERENCE IS THAT WINDS MAY NOT COMPLETELY DECOUPLE LIKE LAST
NIGHT AS A WEAK FRONT MOVES INTO THE AREA AND TENDS TO AID LOW
LEVEL MIXING. WHILE THIS WOULD TEND TO LIMIT RADIATIONAL
COOLING/FOG THERE IS STILL A GOOD CHANCE FOR STRATUS TO DEVELOP
WITH IFR CEILINGS. THEREFORE WILL FORECAST VISIBILITIES OF 1-2NM AT
THE TAF SITES WITH CEILINGS AROUND 500 FT. ON THURSDAY CONSENSUS
OF THE GUIDANCE SUGGESTS THAT THE BEST CHANCE FOR DIURNAL
CONVECTION WILL BE CLOSER TO THE COAST AND MAINLY EAST OF THE TAF
SITES SO WE ARE EXPECTING VFR CONDITIONS ONCE THE FOG BURNS OF
12-14Z.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 315 AM TUESDAY...VFR CONDITIONS ARE EXPECTED THROUGH THE
MEDIUM AND EXTENDED RANGE FORECAST. A WEAK COLD FRONT WILL PASS
THROUGH THE REGION THURSDAY AFTERNOON WITH MVFR POSSIBLE IN ANY
CONVECTION NEAR TAF SITES. DRY AIRMASS SHOULD INHIBIT MUCH FOG
FORMATION FRIDAY INTO SATURDAY BUT CANNOT RULE OUT BRIEF/SHALLOW
MVFR GROUND FOG IF WINDS DECOUPLE AND TEMPS APPROACH DEWPOINT.
WESTERLY WINDS THURSDAY WILL SHIFT NORTHWEST BEHIND A STRONG COLD
FRONT ON FRIDAY. WINDS WILL GENERALLY REMAIN LESS THAN 10 KNOTS
THROUGH THE EXTENDED...EXCEPT FOR SATURDAY AFTERNOON WHEN DECENT
CAA SURGE WILL PRODUCE GUSTY NORTHWEST WINDS UPWARDS OF 15 KNOTS.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1045 AM WEDNESDAY...S/SW WINDS 15 KT OR LESS ON RETURN FLOW
AROUND HIGH PRESSURE OFFSHORE WILL PREVAIL OVER THE MARINE AREA
THIS FCST PERIOD. WINDS WILL PEAK ARND 15 KT AT TIMES WITH A FEW
HIGHER GUSTS DURING THE LATE AFTERNOON/EARLY EVENING. SEAS
ARE RUNNING MAINLY 2-4 FT WITH 5 FT EXPECTED OVER THE OUTER NEAR
SHORE WATERS IN LONG PERIOD SWELL THRU TONIGHT.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 320 AM TUESDAY...SOUTHWESTERLY FLOW WILL CONTINUE THURSDAY
THURSDAY ASSOCIATED WITH WEAK BOUNDARY ACROSS/NEAR THE WATERS. THE
BOUNDARY WILL SHIFT OFFSHORE FRIDAY INTO SATURDAY WITH WINDS SLOWLY
VEERING WEST THURSDAY INTO FRIDAY THEN NORTHWEST BY THE WEEKEND.
WINDS WILL GENERALLY BE 10 TO 15 KNOTS WEDNESDAY THROUGH
FRIDAY...THEN INCREASE 15 TO 20 KNOTS...MAINLY FOR THE CENTRAL AND
NORTHERN WATERS...FOR THE WEEKEND ASSOCIATED WITH CAA SURGE BEHIND
THE STRONG COLD FRONT. SEAS WILL REMAIN 3 TO 4 FT THROUGH
SATURDAY...THEN BUILD 4 TO 6 FT SUNDAY...AGAIN MAINLY FOR THE
CENTRAL AND SOUTHERN WATERS. SCA CONDITIONS POSSIBLE IN WINDS AND
SEAS FOR THE CENTRAL AND NORTHERN COASTAL WATERS SATURDAY AFTERNOON
THROUGH EARLY MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BTC/JME
NEAR TERM...BTC/JME
SHORT TERM...BTC
LONG TERM...DAG
AVIATION...JME/DAG
MARINE...BTC/JME/DAG
Hazardous weather outlook, Sep 28, 3:48 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 AM EDT WED SEP 28 2011

NCZ104-290800-
OUTER BANKS HYDE-
348 AM EDT WED SEP 28 2011

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-290800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
348 AM EDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-290800-
CARTERET-ONSLOW-OUTER BANKS DARE-
348 AM EDT WED SEP 28 2011

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 28, 1:52 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
152 PM EDT WED SEP 28 2011

NCZ029-044-079-090-091-281845-
DUPLIN-GREENE-LENOIR-MARTIN-PITT-
152 PM EDT WED SEP 28 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...LENOIR...PITT...
MARTIN AND GREENE COUNTIES THROUGH 245 PM EDT...

AT 150 PM EDT...DOPPLER RADAR INDICATED A LINE OF DEVELOPING
THUNDERSTORMS ALONG A LINE EXTENDING FROM BETHEL TO BELL ARTHUR TO 5
MILES WEST OF MOSS HILL TO WARSAW...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BETHEL...
PARMELE...STATON...MOSS HILL...GREENVILLE...ROBERSONVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3518 7794 3516 7790 3518 7784 3534 7783
      3555 7762 3581 7748 3583 7736 3587 7735
      3592 7703 3586 7702 3572 7711 3574 7717
      3571 7719 3563 7716 3545 7735 3526 7747
      3497 7784 3492 7815 3500 7816
TIME...MOT...LOC 1750Z 258DEG 9KT 3580 7739 3557 7751
          3540 7770 3520 7782 3498 7811

TL
Special weather statement, Sep 28, 2:33 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
233 PM EDT WED SEP 28 2011

NCZ029-044-079-080-090>093-098-281915-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-ONSLOW-PITT-
233 PM EDT WED SEP 28 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES THROUGH
315 PM EDT...

AT 232 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EVERETTS TO ROSE HILL...OR
ALONG A LINE EXTENDING FROM 8 MILES WEST OF WILLIAMSTON TO 6 MILES
NORTH OF WALLACE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WINTERVILLE...BELLS
FORK...WOODINGTON...GRAINGERS...PACTOLUS...PACTOLUS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3490 7815 3516 7816 3519 7812 3520 7805
      3516 7790 3518 7784 3537 7781 3547 7783
      3571 7759 3581 7746 3583 7736 3590 7733
      3593 7703 3586 7702 3590 7692 3589 7691
      3476 7775 3471 7815 3473 7819
TIME...MOT...LOC 1832Z 255DEG 17KT 3585 7719 3483 7799

2
Special weather statement, Sep 28, 3:11 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EDT WED SEP 28 2011

NCZ029-044-045-079-080-090>093-282015-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-WASHINGTON-
311 PM EDT WED SEP 28 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...JONES...
BEAUFORT...WASHINGTON...LENOIR...PITT...MARTIN AND GREENE COUNTIES
THROUGH 415 PM EDT...

AT 310 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WILLIAMSTON TO 14 MILES EAST OF WARSAW...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BELLS FORK...
GRAINGERS...POTTERS HILL...PACTOLUS...QUINERLY...TAYLORS CORNER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3517 7798 3518 7784 3535 7783 3581 7748
      3583 7735 3594 7737 3604 7728 3599 7719
      3593 7719 3595 7704 3586 7703 3590 7692
      3582 7689 3589 7683 3587 7675 3594 7665
      3549 7700 3550 7701 3503 7731 3485 7816
TIME...MOT...LOC 1910Z 243DEG 21KT 3593 7710 3494 7782

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 1:52 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Martin, Pitt53 min
Sep 28, 2:33 PM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir, Martin, Pitt42 min
Sep 28, 3:11 PM EDTSpecial Weather StatementMHXDuplin, Greene, Jones, Lenoir, Martin, Pitt64 min
Sep 28, 3:51 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Onslow39 min
Sep 28, 4:12 PM EDTSpecial Marine WarningMHX63 min
Sep 28, 4:34 PM EDTSpecial Weather StatementMHXCraven, Jones56 min
Sep 28, 4:42 PM EDTSpecial Marine WarningMHX63 min
Sep 28, 4:43 PM EDTSpecial Weather StatementMHXLenoir62 min
Sep 28, 4:46 PM EDTSpecial Weather StatementMHXTyrrell, Washington59 min
Sep 28, 4:59 PM EDTSpecial Weather StatementMHXOnslow31 min
Sep 28, 5:06 PM EDTSpecial Weather StatementMHXOnslow39 min
Sep 28, 5:14 PM EDTSpecial Marine WarningMHX46 min
Sep 28, 5:47 PM EDTSpecial Weather StatementMHXOnslow43 min
Sep 28, 6:18 PM EDTSpecial Weather StatementMHXCraven42 min
Sep 28, 6:59 PM EDTSpecial Weather StatementMHXPamlico46 min
Sep 28, 7:07 PM EDTSpecial Weather StatementMHXHyde38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.